Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 297, NWS Lincoln, IL

August 14, 2006Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 14, 2006, 5:08 PM CDT for Lawrence County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2006, 5:08 PM CDT (22:08 UTC)
Expired
Aug 14, 2006, 5:38 PM CDT
In force
30 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 3:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:32 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 14, 2:32 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CDT MON AUG 14 2006

.DISCUSSION...
FORECAST CONCERNS...POST FRONTAL SHOWERS AND STORMS THIS
EVENING. THEN THE FRONTAL MOVEMENT AND ASSOCIATED WEATHER FOR
FRIDAY THROUGH MONDAY. THE MODELS ARE IN GENERAL AGREEMENT IN THE
SHORT TERM WITH THE PROGRESSIVE FRONT...SO WILL USE THE NAM FOR
DETAILS. THE EXTENDED IS SUBJECT TO THE GFS FLIP FLOPPING THE
FRONT FROM PROGRESSIVE TO STAGNANT. EXPECT MORE OF A EUROPEAN
SOLUTION WITH THE EXTENDED...WHICH THE GFS WENT BACK TO WITH THE
12Z RUN THIS MORNING.

SHORT-TERM...TONIGHT THROUGH WEDNESDAY...
THE LATEST SURFACE ANALYSIS HAS A COLD FRONT MOVING SOUTHEAST
AND IS JUST ABOUT OUT OF OUR SE CWA. LINGERING LOW LEVEL MOISTURE
IS PROVIDING THE FUEL FOR SHOWERS AND ISOLATED STORMS ALONG AND
BEHIND THE FRONT IN CENTRAL IL. THE MAIN FORCING MECHANISMS ARE... THE
RIGHT ENTRANCE REGION OF A 100KT H3 JET...WHICH IS PROVIDING UPPER LEVEL
DIVERGENCE...AND AN H5 SHORT WAVE EXITING MISSOURI INTO C IL. THE
TRENDS ON SATELLITE AND AT THE SURFACE ARE ENOUGH FOR ME TO ADD
SCATTERED OR ISOLATED POPS TO THE SOUTHEAST HALF OF THE CWA. THE
HIGHEST POPS ARE FARTHER SOUTHEAST. INSTABILITY PARAMS INDICATE
THAT SOME STORMS MAY STILL DEVELOP LATER THIS AFTERNOON AND
EVENING...ESPECIALLY FOR THE SOUTHEAST 8 COUNTIES WHERE SOME
SUNSHINE HAS ALLOWED FOR ADDITIONAL DESTABILIZATION.

I KEPT THE STORMS CONFINED TO THE EVENING TIME FRAME...AS THE
PROGRESS OF THE FRONT SHOULD PUT THE BACK EDGE OF THE PRECIP OUT
OF OUR AREA BY MIDNIGHT.

THEN SURFACE AND UPPER LEVEL RIDGING WILL BUILD INTO THE GREAT
LAKES AND OHIO RIVER VALLEY...WITH SOMEWHAT COOLER AND LOWER
HUMIDITY AIR SETTLING SOUTH. WE SHOULD SEE A REPEAT OF THIS PAST
WEEKENDS AIRMASS. TEMPS SHOULD CLIMB INTO THE LOW TO MID 80S...BUT
DEWPOINTS SHOULD FALL BACK INTO THE UPPER 50S FOR TUES. THE
DEWPOINTS WILL RETURN TO THE 60S FOR WEDNESDAY...BUT STILL A DRY
AND MOSTLY SUNNY DAY.

LONG-TERM...THURSDAY THROUGH SUNDAY...
THURSDAY WILL FEATURE THE RETURN OF CLOUDS AHEAD OF LOW PRESSURE
IN THE PLAINS...AS THE UPPER LEVEL FLOW BECOME MORE ZONAL. PRIMARILY
HIGH CLOUDS WILL BLOW OFF FROM VARIOUS SHORT WAVES THAT TRY TO
MOVE EAST INTO THE SURFACE RIDGE. FOR NOW...WILL KEEP THURSDAY AND
THURSDAY NIGHT DRY...DESPITE INDICATIONS FROM GFS OF CONVECTIVE
WAVES MOVING EAST INTO IL EARLIER ON. THE PRECIP SHOULD GENERALLY
HOLD OFF UNTIL DURING THE DAY ON FRIDAY IN OUR FAR NW ZONES...THEN
PROGRESS SE AHEAD OF A COLD FRONT. THE FRONT WILL MOST LIKELY BE A
SLOW MOVER...AS THE UPPER LEVEL RIDGE REMAINS STRONG IN THE
SOUTH...AND THE UPPER FLOW BECOMES PARALLEL WITH THE FRONTAL
BOUNDARY. EXPECT THE FRONT TO STALL OUT OVER OUR CWA...AND PROVIDE
A CHANCE OF SHOWERS AND STORMS FROM FRIDAY THROUGH MONDAY...WITH
THE BEST CHANCES BEING SATURDAY AFTERNOON.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHIMON
Hazardous weather outlook, Aug 14, 11:00 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT MON AUG 14 2006

ILZ027>031-036>038-040>043-047>053-151100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-
1100 AM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON SOUTHEAST
OF THE ILLINOIS RIVER AS A COLD FRONT PASSES INTO EASTERN ILLINOIS.
NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL BE APPROACHING THE MIDWEST TOWARD THE END OF THE
WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ILZ044>046-054>057-061>063-066>068-071>073-151100-
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1100 AM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A COLD FRONT
PASSES THROUGH EASTERN ILLINOIS BY MID AFTERNOON. ISOLATED STRONG
THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE DURING EARLY AND MID
AFTERNOON...BUT THE HIGHER SEVERE WEATHER THREAT WILL BE SOUTH AND
EAST OF ILLINOIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL BE APPROACHING THE MIDWEST TOWARD THE END OF THE
WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KH

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.